MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY 20 GA 1.25 IN; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY 20 GA 1.25 IN; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 386804
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported two bd cathena safety iv catheter bd multiguard technology 20 ga 1.25 in kinked when used.The following information was provided by the initial reporter, translated from (b)(6): "the walls of the catheter seem to stick together according to one reporter.".
 
Event or Problem Description
It was reported two bd cathena safety iv catheter bd multiguard technology 20 ga 1.25 in kinked when used.The following information was provided by the initial reporter, translated from french: "the walls of the catheter seem to stick together according to one reporter.".
 
Additional Manufacturer Narrative
Investigation summary: two representative samples were received by our quality team for evaluation.The samples were subjected to visual inspection to check for hooked / damaged cannula point and catheter tip defect.No hooked / damaged cannula points and catheter tip defects were observed for both samples.The samples were further subjected to cannula and catheter tip penetration and drag test, both samples met the product specification.A device history record review found no non-conformances associated with this issue during production of this batch.As the returned representative samples passed the visual inspection on the catheter tip defect and cannula hooked / damaged point.After the catheter was manually removed from the needle, the catheter wall did not collapse.Both samples also passed the catheter and cannula tip penetration and drag test and flashback test (for occlusion).As no actual samples were received, the root cause cannot be determined.H3 other text : see h10.

Brand Name
BD CATHENA SAFETY IV CATHETER BD MULTIGUARD TECHNOLOGY 20 GA 1.25 IN
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12346391
Report Number8041187-2021-00757
Device Sequence Number4633392
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number386804
Device Catalogue Number386804
Device Lot Number0059299
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer11/11/2021
Initial Report FDA Received Date08/20/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown